# SDR CA000824010

- Difficulty date: July 30, 2000
- Submitted: August 30, 2000
- Operation: General aviation
- Make and model: Cessna 150M
- Aircraft time: 11,820 hours
- Engine: Cont O200A
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 04504003
- Condition: Cracked
- Location: Back End
- Part time: 4,623 hours
- Component: Exhaust Stack, Cessna, 045040021
- Stage of operation: CL
- How discovered: V
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER TAKEOFF AND IN CLIMB-OUT, PILOT EXPERIENCED POWER LOSS (90 PERCENT).  PILOT RETURNED TO THE AIRPORT AND LANDED SAFELY.  ON ROLL OUT, ENGINE STOPPED COMPLETELY AND COULD NOT BE RESTARTED. INVESTIGATION FOUND THE REAR SECTION OF THE LEFT HAND EXHAUST MUFF WAS CRACKED LEAVING A HOLE ALLOWING HOT EXHAUST GASES TO ESCAPE INTO THE ENGINE COMPARTMENT.  THE HOT GASES MELTED THE MAGNETO P-LEAD WIRES RUNNING ALONG THE FIREWALL.  BECAUSE THE P-LEADS WERE SHIELDED, THE OUTER GROUND SHIELDING MELTED AND CONTACTED THE INNER P-LEAD WIRE. THUS GROUNDING OUT THE MAGNETOS CAUSING THE ENGINE TO QUIT. THE MUFFLER WAS INSPECTED PER CF-90-13R2.
